MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PSEE45A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/17/2026.D4: batch #944d94.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please explain in detail what was the issue with the device.Was the firing sequence started but not completed? if yes: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one psee45a device was returned with the anvil bent upwards and with a gst45w reload loaded on the device.The reload was received partially fired 2/3.No functional test was performed due to the condition of the device.The partially fired is consistent with an incomplete or interrupted cycle.It is possible that the device was clamped over an excess of tissue causing the anvil to bend and for the firing stroke and the staple form to be incomplete.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished psee45a, with lot number a9m08p, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 944d94, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the device failed to deploy.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key25538084
Report Number3005075853-2026-04695
Device Sequence Number9634135
Product Code GDW
UDI-Device Identifier10705036015352
UDI-Public(01)10705036015352(17)290331(10)A9M08P
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPSEE45A
Device Lot NumberA9M08P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown